Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Feeling better on Buspar  (Read 241 times)

0 Members and 1 Guest are viewing this topic.

Offline HopefulAmy81

  • Newbie
  • *
  • Posts: 27
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Feeling better on Buspar
« on: April 07, 2014, 10:37:51 AM »
I started Buspirone (Buspar) on March 21st and since then I haven't had any panic or anxiety attacks.  I started getting panic and anxiety attacks for the first time last month and was prescribed this med.  I was getting them daily before starting buspirone.  I just upped my dose to 10mg twice daily yesterday.   So far I feel okay.  I feel that I have ups and downs on this med.  At times I feel super myself and at other times I feel out of it. and zombieish. I don't know if the times I feel good is when the meds are wearing off or if its the meds helping me.    Right now I feel like I am surging with energy.  I still don't quite feel myself yet.  But I'm hoping I will continue to feel better on this med.  At times I wonder if I would stop the med if I would feel myself again without it.  I'm not sleeping well at night on this med either.  I will fall asleep on my own easily only to jump wide awake a few minutes later and be wide awake.  Or I will feel like I'm awake the whole night.  Most nights I need a 0.5mg ativan to sleep.   My Dr. prescribed me Trazodone for this.  But honestly I don't want to take another med to help with a side effect of a med.  BLAH!!  Please someone reassure me that I will continue to feel better on Buspar and more myself.  I thought by now with being on it for almost 20 days that I would feel completely myself again. 
Bookmark and Share

Offline AncientMelody

  • Hero Member
  • *****
  • Posts: 724
  • Rec's: 15
  • Personal text
    • Poke This Member
Re: Feeling better on Buspar
« Reply #1 on: April 07, 2014, 11:03:47 AM »
One of the challenges of anxiety disorders is that they are treatable but chronic. Like motrin which may make the pain of an ankle sprain feel better but not completely resolve the pain, medication may not get you feeling "100% like you"

Other management techniques such as stress reduction, therapy, exercise, mindfulness, are important too. in terms of the sleep moderate exercise (during the day, not at night time) may help you sleep better. So may chamomile tea, warm bath or relaxing music.

And sometimes too, it can take trial and error to find the right medication: balance of benefit and side effect.

Good luck :)
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4266
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Feeling better on Buspar
« Reply #2 on: April 07, 2014, 06:23:05 PM »
I just upped my dose to 10mg twice daily yesterday

This is still a low dose. For severe anxiety most need to take 40-60mg.

Quote
At times I feel super myself and at other times I feel out of it. and zombieish.

I suspect the "zombieish" feeling has more to do with anxiety than Buspar, probably from the med dropping out of your system. Buspar has a very short half-life, only 2-3 hours, so should be taken in at least 3 divided doses a day.

Quote
My Dr. prescribed me Trazodone for this.  But honestly I don't want to take another med to help with a side effect of a med.

Sometimes this is necessary. At the doses prescribed for insomnia, trazodone is just an antihistamine, essentially a stronger Benadryl. If you don't want to to it you could try Benadryl. It might just be sedating enough to give you a good nights sleep.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline HopefulAmy81

  • Newbie
  • *
  • Posts: 27
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Feeling better on Buspar
« Reply #3 on: April 07, 2014, 07:16:02 PM »
Here's the thing.  I take buspirone at 7am and i am feeling amazingly myself around 4:00pm.   After I take my 5:00pm dose I feel out of it and weird.  So is the buspirone making me feel weird?  or is it me?  If you are saying its only in my system for 2-3 hours and that is usually the time I feel weird after taking it 2-3 hours....   
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4266
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Feeling better on Buspar
« Reply #4 on: April 07, 2014, 08:21:13 PM »
I take buspirone at 7am and i am feeling amazingly myself around 4:00pm.   After I take my 5:00pm dose I feel out of it and weird.  So is the buspirone making me feel weird?  or is it me? 

Half your 7am dose will be metabolized and eliminated by 10am, and by 1pm only a quarter of the med is still active, by 4pm you will only have an eighth still active, i.e. about 1.25mg which is too small a dose to do much. So you feeling amazing at 4pm is pretty much all down to you, and I suspect your weird feeling after taking the second dose at 5pm is all your doing too. Also it takes about 20 minutes for the med to enter your bloodstream and 40-90 minutes for plasma levels to peak, so if you're getting the weirdness sooner then it is another indication it is you and not the med.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline HopefulAmy81

  • Newbie
  • *
  • Posts: 27
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Feeling better on Buspar
« Reply #5 on: April 07, 2014, 08:35:42 PM »
This is all good to know.  I will continue to take the med and see how I react.  I write everything down with it.  how im feeling. if I sleep okay.  stuff like that.  I keep a diary.  All I know is I have been feeling myself usually about 3-4 hours after taking it.  and weird after taking it about an hour. 
Bookmark and Share

Offline worldbeat99

  • Hero Member
  • *****
  • Posts: 512
  • Country: 00
  • Rec's: 11
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Feeling better on Buspar
« Reply #6 on: April 07, 2014, 09:40:05 PM »
Hi Amy, I've started taking 15 mg of buspar twice a day and have some similar issues to you.

Right now I take B at around 6am before work.  Then in the evening I take it around 6pm. 
My days have been going pretty smoothly.  I am feeling more myself and having more fun.
Starting to focus on the things that give my life meaning and less on anxiety.  I ended counseling recently too.

But I've noticed that after the evening dose -- I get very tired and sometimes nap a bit.  Which I don't want to do.
So I'm going to try taking my evening dose closer to 10pm so that if I get tired, I can just go to sleep.
Will let you know.  And let us know how you tweak your routine, Amy.
Bookmark and Share

Offline HopefulAmy81

  • Newbie
  • *
  • Posts: 27
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Feeling better on Buspar
« Reply #7 on: April 07, 2014, 09:41:12 PM »
I'm actually confused a little by what your saying now that I think about it.  I thought Busporine builds up in your system?  And is not like a Benzo that wears off.  But what you're saying is it only lasts 2-3 hours.  Where did you get this info? 
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4266
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Feeling better on Buspar
« Reply #8 on: April 08, 2014, 12:50:26 AM »
But what you're saying is it only lasts 2-3 hours.  Where did you get this info?

From the drug monograph (last sentence of the 'BuSpar - Clinical Pharmacology' section).  While many meds do build-up in the system at a steady-state, this is minimal with Buspar because of the very short elimination half-life, except when there is renal (kidney) or hepatic (liver) impairment .

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
0 Replies
902 Views
Last post June 01, 2010, 02:28:55 PM
by Gottamakeit
13 Replies
7017 Views
Last post June 30, 2010, 07:20:26 AM
by mom2boys
3 Replies
1501 Views
Last post October 08, 2010, 06:44:21 PM
by antiMe
4 Replies
5290 Views
Last post November 24, 2010, 12:25:44 AM
by bryan3000
22 Replies
960 Views
Last post March 26, 2014, 05:11:36 PM
by insights

anything